Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
First of all, are you sure it is 20 mg Zoloft?. Please check it again
Zoloft (Sertraline) is available in a dose strength of 25, 50, 100 mg.
While, Lexapro (Escitalopram) is available in a dose strength of 10, 20 mg per day.
Both Zoloft and Lexapro are SSRI antidepressants which work mainly on Serotonin neurotransmitter. Wellbutrin (Bupropion) is an activating antidepressant which works mainly on Dopamine neurotransmitter.
We frequently add Bupropion (Wellbutrin) in our patients to augment the antidepressant effect of Sertraline / Escitalopram. Wellbutrin is specially indicated in patients complaining of lack of feeling emotions, fatigue, poor concentration, tiredness etc.
Now there is one more advantage of adding Wellbutrin to Zoloft / Lexapro and that it, SSRI antidepressant like Zoloft / Lexapro may cause sexual side effects and these side effects can be counteracted by adding Wellbutrin.
So to summarize, combination of Wellbutrin with Zoloft / Lexapro is a very powerful combination and I personally use it frequently in many of my patients with excellent results.
I hope this helps, please feel free to discuss further if you have any doubts / queries regarding my suggestion.
You are correct, my dosage of Zoloft is currently 25 mg, and before adding the Wellbutrin XL it was 50 mg. My Dr. decreased the Zoloft to 25 mg when she added the Wellbutrin XL150 mg.
Thank you for the reassuring answer.
You are most welcome. The normal daily dose range of Zoloft is from 50-150 mg per day and there is no need to decrease the dose of Zoloft from 50 to 25 mg while starting Wellbutrin in my view because 25 mg of Zoloft is comparatively a very low dose. You can ask your doctor to increase the dose again to 50 mg.
If you are satisfied with my answer please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.You can bookmark my profile link in your browser for future questions if any. ( http://www.justanswer.com/mental-health/expert-drvikas/ )Kind regardsVikas